When I tapered off the oxycontin, it was 10 % every 3 days. Day 1 for the reduction is dosage, the 2nd day for the body to adjust to the lowered dose and then on the 3rd day, another reduction in dosage.
Reducing the dosage by 50% will be a huge drop in your blood levels all at once and could likely cause problems for you.
I would call your doctor back, ask him for a written down taper plan so that you do understand how the taper is supposed to work. It really is not that bad, when done correctly.
I am tapering off the baclofen that I was on , and going on xanaflex instead . Baclofen is one that needs to be tapered off of as well, and I am having no problems with it. But it is being done with the support of my PM doctor, as all reductions should be.
PLIF/TLIF Fusion w/Instrumentation L4-5 Spondololysthesis L4-5.Laminectomies L4-5, foraminal stenosis L3-4, L4-5, L5-S1, herniations L3-4, L4-5, L5-S1, central canal stenosis L3-4, L4-5 and L5-S1
POST OP CES 3/30-06
Neurogenic Bladder and Bowel, bilateral numbness legs and feet
Revision for failed Back surgery, pseudoarthrosis L4-5, hemilaminectomies L3-4, L4-5, L5-S1, bmp added to revision fusion, replaced two bent screws that were reversing out of vertebrae - August 2, 2007
On going back pain and neuropathic pain, failed back surgery, consult for scs, decided not to do that at this point.
Adhesive Arachnoiditis also......just what I didn't need..9/08- adding bilateral ulnar neuropathy with severe compression to the mix. They want me to see a surgeon for ulnar nerve surgery, but I'm not biting.
I've seen enough surgeons over the last few years.